Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2005, 4:26 PM CDT for Jackson County, Macon County, Smith County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 4:26 PM CDT (21:26 UTC)
- Expired
- May 10, 2005, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TN, Macon County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 102128 SVROHX TNC087-111-159-102200- /O.NEW.KOHX.SV.W.0075.050510T2126Z-050510T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JACKSON COUNTY IN TENNESSEE EASTERN MACON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAFAYETTE NORTHEASTERN SMITH COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF RED BOILING SPRINGS MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OVER... RURAL AREA OF SOUTHEASTERN MACON COUNTY AND NORTHEASTERN SMITH COUNTY FOR THE NEXT 30 MINUTES. LAT...LON 3660 8590 3650 8609 3624 8591 3636 8568 $$ JLM
1 follow-up statement
000 WWUS54 KOHX 102149 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 449 PM CDT TUE MAY 10 2005 TNC087-111-159-102200- /O.CON.KOHX.SV.W.0075.000000T0000Z-050510T2200Z/ SMITH TN-JACKSON TN-MACON TN- 449 PM CDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR EASTERN MACON...NORTHWESTERN JACKSON AND NORTHEASTERN SMITH COUNTIES... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF RED BOILING SPRINGS MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3660 8590 3650 8609 3624 8591 3636 8568 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:35 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 10, 2:35 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT TUE MAY 10 2005 .SHORT TERM...(THROUGH WED) CURRENT...FAIR WEATHER CU BASED AROUND 3K IN RESPONSE TO RISING MOISTURE AS DEWPOINTS HAVE BEEN CLIMBING AS HI AS LOWER 60S W SECTIONS. WINDS LIGHT...MAINLY SW. WEAK S-SW FLOW AT SURFACE FOR A WHILE AS CWA UNDER INFLUENCE OF UPPER RIDGE WITH FAIRLY ACTIVE NORTHERN STREAM OF H5 JET BEING HELD AT BAY. .LONG TERM... INSTABILITY WILL BE ON INCREASE BEGINNING THU WITH SMALL CHANCE CONVECTION BY THU NITE W...AND A LITTLE MORE COVERAGE CWA-WIDE FRI AND FRI NITE. PRE-FRONTAL TROF MOVES INTO MID STATE SAT FOLLOWED BY A STRONG COLD FRONT SAT NITE...LIKELY POPS BOTH PERIODS. HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...MAV SEEMS TO BE RUNNING A LITTLE HOT LATELY. BNA BB 63/88/64/88 CKV BB 62/88/64/88 CSV BB 58/82/60/82 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 10, 5:30 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 10 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 52 min |
| May 10, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 23 min |
| May 10, 5:38 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.